Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 4, 2005, 6:22 PM EDT for Glades County, Florida. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2005, 6:22 PM EDT (22:22 UTC)
- Expired
- Aug 4, 2005, 7:45 PM EDT
- In force
- 83 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:00 PM EDT | TSTM WND DMG | 2 Ne Lakeport, FL | BRIGHTON RESERVATION CAMPGROUND EMPLOYEE REPORTED A LARGE TREE DOWN BLOCKING ONE LANE OF HIGHWAY 78. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 042223 SVRMFL FLC043-042345- /O.NEW.KMFL.SV.W.0086.050804T2222Z-050804T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 622 PM EDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN GLADES COUNTY IN SOUTH FLORIDA * UNTIL 745 PM EDT * AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKEPORT...AND NEARLY STATIONARY. * THE STORM WILL AFFECT... LAKEPORT SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2690 8132 2681 8111 2713 8089 2718 8113 $$ DG
1 follow-up statement
000 WWUS52 KMFL 042316 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 715 PM EDT THU AUG 4 2005 FLC043-042345- /O.CON.KMFL.SV.W.0086.000000T0000Z-050804T2345Z/ GLADES FL- 715 PM EDT THU AUG 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM EDT FOR EASTERN GLADES COUNTY... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF THE BRIGHTON SEMINOLE RESERVATION...MOVING NORTHEAST AT 5 MPH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 2690 8132 2681 8111 2713 8089 2718 8113 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:20 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 4, 3:20 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 320 PM EDT THU AUG 4 2005 .DISCUSSION... CURRENTLY...SHOWERS AND THUNDERSTORMS ALONG SEA BREEZE ZONES WERE SLIGHTLY LATER FIRING UP TODAY COMPARED TO YESTERDAY...BUT AS OF 3 PM CONVECTION WAS FORMING OVER EASTERN BROWARD AND MIAMI-DADE COUNTIES THEN DOWN AROUND TO THE SW TIP OF THE PENINSULA. THE WEST COAST SEA BREEZE HAS ALREADY PUSHED EAST OF NAPLES WHERE STORMS ARE ONGOING OVER EASTERN COLLIER. CUMULUS IS BUILDING ALONG THE PALM BEACH COAST BUT SHOWERS ARE A LITTLE SLOWER TO GET STARTED THERE... BUT SHOULD SOON. A WEAK PRESSURE PATTERN IS KEEPING WINDS LIGHT OVER SOUTH FLORIDA...BUT LOWER LEVEL WINDS JUST ABOVE THE GROUND STILL SEEM TO BE TENDING TO A GENERAL WEST DIRECTION AT 5 KT. ONSHORE WINDS OF COURSE ARE NOW BLOWING AT THE BEACHES. ANY SIGNIFICANT SYNOPTIC SCALE WEATHER FEATURES ARE WELL TO OUR NORTH AT THIS TIME. .FORECASTS... THERE IS SOME DISAGREEMENT BETWEEN THE GFS AND NAM MODELS ON HOW A WEAK HIGH PRESSURE RIDGE WILL BE CONFIGURED OVER SOUTH FLORIDA... BUT AT LEAST BOTH MODELS AGREE THAT THE PRESSURE PATTERN WILL BE WEAK...WINDS GENERALLY WILL BE 5 MPH OR LESS...AND AFTERNOON SEA BREEZES WILL KICK IN ON BOTH COASTS THROUGH THE WEEKEND. GFS HAS COMPLETELY VARIABLE WINDS OVER THE AREA WHILE NAM SAYS A WEAK N OR NE FLOW MAY SET IN AT TIMES. AT ANY RATE...A GRADUAL LIFTING OF THE RIDGE NORTH OF THE AREA APPEARS IT MAY HOLD OFF UNTIL SUNDAY AFTERNOON...ALLOWING A LIGHT E TO SE WIND FLOW TO SET IN AND PERSIST FROM SUNDAY AFTERNOON ON THROUGH THURSDAY. TONIGHT THROUGH SAT NIGHT...THE LIGHT OVERALL WIND FLOW PATTERN WILL ALLOW AFTERNOON SHOWERS AND THUNDERSTORMS TO FORM ON SEA BREEZES NEAR BOTH THE ATLANTIC AND GULF COASTS. A WEAK STEERING FLOW THIS EVENING MIGHT PUSH SHOWERS AND STORMS TOWARD THE EAST COAST BEFORE THEY DWINDLE AFTER DARK. MODELS SHOW LITTLE DISCERNIBLE STEERING FLOW OR ELSE A WEAK SLIGHT PUSH AGAIN TOWARD THE EAST...SO STORMS MAY AFFECT INTERIOR AND EAST COAST SECTIONS OF THE SOUTH FLORIDA PENINSULA WITH A BIT MORE COVERAGE AND DURATION THAN THE IMMEDIATE WEST COAST THROUGH SAT NIGHT. LITTLE DAY TO DAY CHANGE IN AREA TEMPERATURES IS INDICATED. SUN THROUGH THU...WITH A LIGHT BUT NONETHELESS DISTINCT SOUTHEAST FLOW FROM THE SURFACE UP TO 10 THSD FT...THEN DAILY HEAT-DRIVEN SHOWERS AND THUNDERSTORMS OVER THE AREA SHOULD SHIFT TO A MORE IDENTIFIABLE PATTERN OF MORNING SHOWERS AND THUNDERSTORMS NEAR THE EAST COAST...WITH MORE PREVALENT AFTERNOON AND EVENING SHOWERS AND STORMS OVER INTERIOR AND WEST COAST. AT THIS TIME...NO LARGE SCALE UPPER LEVEL PATTERNS THAT MIGHT ENHANCE LOCAL SHOWER ACTIVITY IS SEEN...WITH A 500 MB HIGH CENTER NEARBY AND VARIOUS LOW PRESSURE AREAS WELL TO OUR NORTH AND EAST. .MARINE...WINDS SHOULD REMAIN LIGHT...5 KNOTS OR SO...THROUGH MUCH OF THE WEEKEND AS A WEAK PRESSURE PATTERN PERSISTS NEAR SOUTH FLORIDA. AFTERNOON SEA BREEZES WILL CAUSE AN ONSHORE WIND FLOW MAYBE NEAR 10 KT WITHIN A SHORT DISTANCE OF ALL SOUTH FLORIDA COAST LINES THROUGH THE WEEKEND. WATCH FOR DAILY SHOWERS AND THUNDERSTORMS NEAR THE COAST AS WELL. THEN SUNDAY AFTERNOON ON THROUGH TUESDAY...WEAK HIGH PRESSURE SHOULD BE POSITIONED TO OUR N AND NE...WHICH WILL BRING SOUTH FLORIDA WINDS TO SE SUNDAY THEN E TO SE MON AND TUE... IN THE 5-10 KT RANGE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 92 78 92 78 / 40 50 30 40 20 FORT LAUDERDALE 79 91 79 90 80 / 30 40 30 40 20 MIAMI 79 93 79 93 80 / 30 40 30 40 20 NAPLES 78 91 77 92 77 / 20 40 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && CB
Hazardous weather outlook, Aug 4, 3:55 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 355 AM EDT THU AUG 4 2005 FLZ063-066>075-050900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 355 AM EDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY. MOST OF THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON ALONG THE SEABREEZES NEAR COASTAL AREAS. THE STORMS WILL DRIFT SLOWLY INLAND THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. SOME STORMS WILL LIKELY PRODUCE VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 30 MPH...HOWEVER THE GREATEST DANGER WILL BE FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 4, 3:52 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL ISSUED BY NATIONAL WEATHER SERVICE KEY WEST FL 352 PM EDT THU AUG 4 2005 FLZ072-042100- PALM BEACH EASTERN- 352 PM EDT THU AUG 4 2005 AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEMBROKE PINES. THIS STORM WAS NEARLY STATIONARY. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING...GUSTY WINDS NEAR 40 MPH...AND SMALL HAIL. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. KBK
Special weather statement, Aug 4, 4:39 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 439 PM EDT THU AUG 4 2005 FLZ070-042130- EASTERN COLLIER- 439 PM EDT THU AUG 4 2005 ...STRONG STORM AFFECTING NORTH CENTRAL COLLIER COUNTY... AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF IMMOKALEE...MOVING SOUTH AT 5 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
Special weather statement, Aug 4, 4:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 443 PM EDT THU AUG 4 2005 FLZ070-042115- EASTERN COLLIER- 443 PM EDT THU AUG 4 2005 ...STRONG STORMS DEVELOPING FROM NORTH CENTRAL COLLIER COUNTY EXTENDING TO SOUTHEAST COLLIER COUNTY... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING FROM NORTH CENTRAL TO SOUTHEAST COLLIER COUNTY. THE STRONGEST STORMS WERE LOCATED 9 MILES SOUTHWEST OF IMMOKALEE AND 5 MILES EAST OF JEROME. THE STORMS WERE NEARLY STATIONARY. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH WHICH CAN DOWN TREES...MARBLE-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DG
Local storm report, Aug 4, 6:00 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
600 PM EDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL DAVIE 26.09N 80.30W
08/04/2005 0.75 INCH BROWARD FL PUBLIC
PENNY-DIME SIZE HAIL REPORTED IN DAVIE AT PINE ISLAND
ROAD AND ORANGE DRIVE
0345 PM FUNNEL CLOUD WEST MIAMI 25.76N 80.31W
08/04/2005 MIAMI-DADE FL FIRE DEPT/RESCUE
REPORT OF A FUNNEL CLOUD AT THE INTERSECTION OF KROME AND
SW 8TH STREET
0345 PM HAIL OPA-LOCKA 25.90N 80.26W
08/04/2005 0.75 INCH MIAMI-DADE FL TRAINED SPOTTER
PENNY-DIME SIZE HAIL REPORTED
0350 PM FUNNEL CLOUD KENDALL 25.68N 80.32W
08/04/2005 MIAMI-DADE FL PUBLIC
REPORT OF A FUNNEL CLOUD NEAR METRO ZOO
0353 PM TSTM WND GST MIRAMAR 25.98N 80.35W
08/04/2005 50 MPH BROWARD FL TRAINED SPOTTER
REPORT OF A WIND GUST IN EXCESS OF 50 MPH
0358 PM FUNNEL CLOUD KENDALL 25.68N 80.32W
08/04/2005 MIAMI-DADE FL PUBLIC
FUNNEL CLOUD REPORTED AT KENDALL DRIVE AND 137 AVENUE
0358 PM TSTM WND DMG MIRAMAR 25.98N 80.35W
08/04/2005 BROWARD FL TRAINED SPOTTER
REPORT OF A LARGE TREE DOWN AT THE MIRAMAR PARK OF
COMMERCE ON COMMERCE PARKWAY
0523 PM TSTM WND DMG PEMBROKE PINES 26.01N 80.34W
08/04/2005 BROWARD FL NWS EMPLOYEE
REPORT OF A MEDIUM SIZED TREE DOWN ON TAFT STREET BETWEEN
PALM AVENUE AND HIATUS
&&
SANTOSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:53 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 53 min |
| Aug 4, 3:54 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 53 min |
| Aug 4, 4:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 55 min |
| Aug 4, 4:50 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 40 min |
| Aug 4, 5:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 63 min |
| Aug 4, 5:33 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 72 min |
| Aug 4, 5:52 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 53 min |
| Aug 4, 5:57 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 55 min |
| Aug 4, 6:09 PM EDT | Special Marine Warning | MFL | 96 min | |
| Aug 4, 6:42 PM EDT | Special Marine Warning | MFL | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.